advertisement
Question
Posted by: Anna | 2008/09/04

Allergic reaction to cortisone tablets

Hi

It has now happened three times - a major allergic reaction to cortisone tablets and to a cortisone injection. I come up in huge hives, especially across my whole chest and around my knees, but also in other places. It takes at least 24 hours to go away. My face swells up hugely, especially my lips and eyes. I have also vomited on two of these occasions. I have been told one cannot be allergic to cortisone, but my experience has been different. Is there something else in the medication I could be reacting to? As far as I know I am not allergic to anything else, except kiwi fruit.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Anna

Thank you for visiting health24.com.

As far as I am aware, you can not be allergic to cortisone or that cortisone can cause an allergic reaction.

Therefore, I recommend that you consult an allergy specialist, in order to find out what is causing your allergic reactions.

Kind regards




Dr Anrich Burger

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: EA | 2008/09/07

My daughter of 22 is alleergic to cortisone. She has a severe reaction from Prednisone, and was admitted to hospital. She used the Prednisone after an allergic reaction to Citerizine which she start using for allergic rhinitis. In hospital they gave her Phenergan, which cause such a bad reaction that she was put on a respirator. The specialist confirm that she was allergic to these medication.

Reply to EA

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement